EconPapers    
Economics at your fingertips  
 

A note on symmetric random vectors with an application to discrete choice

Andreas Hefti

No 419, ECON - Working Papers from Department of Economics - University of Zurich

Abstract: This paper studies random vectors X featuring symmetric distributions in that i) the order of the random variables in X does not affect its distribution, or ii) the distribution of X is symmetric at zero. We derive a number of characterization results for such random vectors, thereby connecting the distributional symmetry to various notions of how (Euclidean) functions have been regarded as symmetric. In addition, we present results about the marginals and conditionals of symmetrically distributed random vectors, and apply some of our results to various transformations of random vectors, e.g., to sums or products of random variables, or in context of a choice probability system known from economic models of discrete choice.

Keywords: Symmetric distributions; symmetric random vectors; symmetric random variables; symmetric functions; choice probability system (search for similar items in EconPapers)
Date: 2022-10
New Economics Papers: this item is included in nep-dcm
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://www.zora.uzh.ch/id/eprint/221673/1/econwp419.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:zur:econwp:419

Access Statistics for this paper

More papers in ECON - Working Papers from Department of Economics - University of Zurich Contact information at EDIRC.
Bibliographic data for series maintained by Severin Oswald ().

 
Page updated 2025-04-02
Handle: RePEc:zur:econwp:419